When the police arrived at the bar, they found people lying on the floor with cramps and eight of them had to be hospitalized. The 52-year-old man died shortly after being admitted to hospital on Saturday, Feb. 12th.
(GERMANY – DEUTSCHE WELLE).- One man has died and eight others have been hospitalized in serious condition after drinking champagne laced with ecstasy at a bar in Bavaria, German prosecutors said on Monday, February 14th.
The man who died was 52 years old and the others were between 33 and 52, police told the German news agency dpa.
“There were things in the drink that normally aren’t,” prosecutor Gerd Schaefer said. “This had a toxic, poisonous effect.”
Schaefer reported that toxicological tests showed that the toxic substance “of considerable concentration” in the champagne was ecstasy, but said that it is not known at this time how it ended up in the bottle.
Police said the incident occurred on Saturday night in the Bavarian town of Weiden, shortly after a group of people ordered and shared a bottle of champagne .
Schaefer said there was a suspicion of negligent homicide, but declined to elaborate, citing the ongoing investigation.
What is ecstasy and what are its effects?
3,4-Methylenedioxymethamphetamine (MDMA), commonly known as ecstasy (XTC) or molly, is a psychoactive drug primarily used for recreational purposes, that can be dangerous if consumed in large quantities.
Ecstasy is a stimulant drug that can cause hallucinations, the drug is usually consumed at parties, nightclubs and concerts by young adults.
This narcotic has led people who consume it to be admitted to the emergency room due to its extremely dangerous side effects.
Ecstasy increases the activity of three chemicals in the brain:
Dopamine: increases euphoria and creates greater energy and activity.
Norepinephrine; increases heart rate and raises blood pressure, this presents a latent risk for people with heart or circulatory problems.
Serotonin: alters mood, appetite, sleep. It also activates hormones that affect sexual arousal and security.
(With information from the National Institute on Drug Abuse)
- -Muscle cramps
- -Involuntary grinding of the teeth
- -Blurry vision
- -Shaking chills
Mixing ecstasy with alcohol is a dangerous practice that can have serious mental and physical health consequences. These substances each have their own set of potentially dangerous side effects, and when they are combined the user could be at an increased risk of harm than if they had used either alone.
The Yucatan Times
more recommended stories
Yucatan registers over 60 infections by Covid in 24 hours
On May 19th, the administration of.
“Live without Drugs” campaign connects with Yucatecan students
The Segey and Fundación Azteca convene.
On Thursday, May 19th, the Mérida Airport registered a total of 54 flights, all on schedule
On Thursday, May 19th, three flights.
Mérida joins the national mourning day for victims of femicide in Mexico
On Wednesday, May 18th at 6:00.
Vila Dosal promotes investments in clean energy for Yucatan
During the last day of his.
Driving under the influence, the mayor of Kinchil is involved in a traffic accident
In an embarrassing situation, the mayor.
3-year-old boy dies at La Raza IMSS hospital in Mexico City apparently due to a suspected case of acute hepatitis
The Hidalgo Health Secretariat confirmed that.
Police arrested two subjects in possession of large quantities of different drugs in Tulum, Quintana Roo
Security forces of the three levels.
Campeche Ministry of Health welcomes Cuban doctors brought by the AMLO administration
Campeche would be benefited from the.
Mauricio Vila signs an agreement with the Confederation of Cataluña
The Governor of Yucatan, Mauricio Vila.